MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 12MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 12MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71424045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Arthralgia (2355)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tibial revision surgery performed approximately 3 to 5 years ago, the patient experienced stiffness and tibial pain.Another revision surgery was performed on (b)(6) 2023 to address this adverse event, replacing with another legion revision and shorter tibial stem.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.According to the report, a 2nd revision was performed on 9-4-2023, to address the reported stiffness and tibial pain, by replacing with another legion revision and shorter tibial stem.However, the patient¿s outcome is unknown.Therefore, the patient impact beyond that which has already been reported cannot be confirmed nor concluded.For the lgn offset coupler a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the lgn pressfit stem device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.For the lgn offset coupler a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the lgn pressfit stem a review of complaint history for the previous 12 months did not reveal similar events for the listed device.For all the devices a review of the instructions for use documents for knee systems revealed in possible adverse effects that decreased range of motion and unusual stress concentrations can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.For the lgn pressfit stem and lgn offset coupler a review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.For the lgn pressfit stem and lgn offset coupler a historical review concluded that there are no prior actions related to these products and event.For the unkn legion total knee rev tibial baseplate and unkn legion total knee rev tibial insert uhmwpe devices specific identifiers were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, risk management file and prior actions review could not be performed.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition, alignment or wear.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PRESSFIT STEM 12MM X 160MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17824644
Report Number1020279-2023-01852
Device Sequence Number12302484
Product Code JWH
UDI-Device Identifier03596010546777
UDI-Public03596010546777
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71424045
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown